Ticagrelor

Ticagrelor Reactions 1704, p360 - 2 Jun 2018 Cheyne-Stokes respiration and arrhythmia partially manifesting as sinus bradyarrhythmias: case report A 76-year-old man developed incessant Cheyne-Stokes respiration and arrhythmia partially manifesting as sinus bradyarrhythmias during treatment with ticagrelor [not all durations of treatments to reactions onsets stated]. The man presented to the emergency department with intermittent chest pain. His medical history was significant for type 2 diabetes mellitus and arterial hypertension. He had been receiving treatment with valsartan/hydrochlorothiazide and metformin. After admission, he underwent various investigations, and a diagnosis of heart failure and non-ST- segment elevation myocardial infarction along with chronic left ventricular dysfunction was made. Subsequently, he started receiving treatment with oral ticagrelor 180mg, atorvastatin and several other medications. About three hours after the ticagrelor administration, he suddenly complained of orthopnoea and dyspnoea. Respiratory monitoring and clinical examination at the ICU telemetry revealed a crescendo- decrescendo respiratory pattern mainly in supine position, along with hyperpnoeas, hyperventilation, apnoeas, oxygen desaturation (hypoxia) and hypercapnia. These findings strongly resembled with Cheyne-Stokes respiration. Additionally, pathological HR variability was noted, along with incessant phases of severe bradycardia, which were associated with hyperpnoeas. Also, sinus tachycardia associated with apnoeas was noted. During the bradycardia, many episodes of sinus pause were noted. Subsequently, vital signs were observed to be stable, and no further derangement in the left ventricular function was observed. The man was treated with continuous aminophylline infusion. After half-an-hour of the aminophylline infusion, he showed improvement in the dyspnoea. Also, he exhibited gradual resolution of the Cheyne-Stokes respiration and arrhythmias. The treatment with ticagrelor was then switched to clopidogrel. After the ticagrelor discontinuation, he did not show sinus bradycardia or pauses, and the respiration normalised completely. Author comment: "[T]he most common AEs of ticagrelor are . . .bradyarrhythmias". "To our knowledge, this is the first report of ticagrelor-related incessant [Cheyne-Stokes respiration]". "This case provides support for the use of aminophylline as a potential reversal agent of ticagrelor- induced arrhythmia". Conte L, et al. Reversal of ticagrelor-induced arrhythmias and cheyne-stokes respiration with aminophylline infusion. Journal of Cardiovascular Pharmacology 70: 290-292, No. 5, Nov 2017. Available from: URL: http://doi.org/10.1097/ FJC.0000000000000518 - Italy 803323100 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Ticagrelor

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/ticagrelor-l09Msx7K9f
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-47003-8
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p360 - 2 Jun 2018 Cheyne-Stokes respiration and arrhythmia partially manifesting as sinus bradyarrhythmias: case report A 76-year-old man developed incessant Cheyne-Stokes respiration and arrhythmia partially manifesting as sinus bradyarrhythmias during treatment with ticagrelor [not all durations of treatments to reactions onsets stated]. The man presented to the emergency department with intermittent chest pain. His medical history was significant for type 2 diabetes mellitus and arterial hypertension. He had been receiving treatment with valsartan/hydrochlorothiazide and metformin. After admission, he underwent various investigations, and a diagnosis of heart failure and non-ST- segment elevation myocardial infarction along with chronic left ventricular dysfunction was made. Subsequently, he started receiving treatment with oral ticagrelor 180mg, atorvastatin and several other medications. About three hours after the ticagrelor administration, he suddenly complained of orthopnoea and dyspnoea. Respiratory monitoring and clinical examination at the ICU telemetry revealed a crescendo- decrescendo respiratory pattern mainly in supine position, along with hyperpnoeas, hyperventilation, apnoeas, oxygen desaturation (hypoxia) and hypercapnia. These findings strongly resembled with Cheyne-Stokes respiration. Additionally, pathological HR variability was noted, along with incessant phases of severe bradycardia, which were associated with hyperpnoeas. Also, sinus tachycardia associated with apnoeas was noted. During the bradycardia, many episodes of sinus pause were noted. Subsequently, vital signs were observed to be stable, and no further derangement in the left ventricular function was observed. The man was treated with continuous aminophylline infusion. After half-an-hour of the aminophylline infusion, he showed improvement in the dyspnoea. Also, he exhibited gradual resolution of the Cheyne-Stokes respiration and arrhythmias. The treatment with ticagrelor was then switched to clopidogrel. After the ticagrelor discontinuation, he did not show sinus bradycardia or pauses, and the respiration normalised completely. Author comment: "[T]he most common AEs of ticagrelor are . . .bradyarrhythmias". "To our knowledge, this is the first report of ticagrelor-related incessant [Cheyne-Stokes respiration]". "This case provides support for the use of aminophylline as a potential reversal agent of ticagrelor- induced arrhythmia". Conte L, et al. Reversal of ticagrelor-induced arrhythmias and cheyne-stokes respiration with aminophylline infusion. Journal of Cardiovascular Pharmacology 70: 290-292, No. 5, Nov 2017. Available from: URL: http://doi.org/10.1097/ FJC.0000000000000518 - Italy 803323100 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off